MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER 4F MAXIMAL BARRIER TRAY (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC CATHETER 4F MAXIMAL BARRIER TRAY (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of redw2669 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "glass piece was found in the blue wrapper and in the container of the product.".
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of broken glass is confirmed and was determined to be supplier related.One chloraprep device was returned for evaluation.An initial visual observation showed the sponge of the device was almost completely detached from the handle.The glass ampule within the handle of the device was observed to be shattered.No indentations were observed on the outer side of the sponge of the device, and a slight indentation from the handle was observed on the inner side of the sponge.A microscopic observation revealed poor adhesive coverage between the device handle and the sponge.Some adhesive residue was observed on the lip of the handle; however, it appeared the majority of the surface was lacking adhesive, which allowed the sponge to detach and the glass ampule to become dislodged and break.No damage was observed on the sponge.The investigation was forwarded to the manufacturing facility for further evaluation.Reynosa evaluation: complaint due to ¿defective chloraprep applicator¿ was confirmed.According with the photo evaluation performed at reynosa facility and gross visual and microscopic visual performed at vad lab the following was concluded: the sponge pad of chloraprep applicator was found to be almost completely detached from the handle.It was determined a lack of adhesive between the device handle and sponge allowing the glass ampoule to become dislodged and break.This kind of defect could be caused during the manufacturing process at supplier facility.Therefore, the cause of this condition is supplier related.An incident report was issued to notify our supplier about this issue.A lot history review (lhr) of redw2669 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC CATHETER 4F MAXIMAL BARRIER TRAY (SINGLE-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10026634
Report Number3006260740-2020-01636
Device Sequence Number2985960
Product Code LJS
UDI-Device Identifier00801741027581
UDI-Public(01)00801741027581
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberN/A
Device Catalogue Number3174108D
Device Lot NumberREDW2669
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2020
Event Location Hospital
Initial Date Received by Manufacturer 04/13/2020
Supplement Date Received by Manufacturer05/15/2020
Initial Report FDA Received Date05/05/2020
Supplement Report FDA Received Date06/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1